thanks so much for your reply!
I started beta blockers almost 4 years ago for high blood pressure, it just happend that I had the supra ventricular tachycardia as well since 1987. I thought if I have to take a blood pressure pill then I may as well take one with a double benefit. I originally was on Metoprolol, 50 mgs, I gained so much weight in 3 years and wanted off it.
I went to inderal 3 times a day and got tired of that and went back to Metoprolol and Toprol and didnt like them anymore..after being on inderal I started feeling that all that time I was foggy, gaining weight and just feeling worse and worse daily to the point of losing my job.
When I tried to quit beta blockers back then I went to Lisinipril and was allergice to it with swollen tongue and lips...so back to inderal..then I tried hctz then and I didnt like it one bit. I think I was going through beta blocker withdrawls during this whole mess and didnt even realzie it..now i'm more educated on it all.
I then finally went to Amlodipine and did really good till I went up to 7.5 mgs and had headaches like i've never ever had in my whole life!!!!
I got off it and again back to beta blockers..somewhere in there I got on betaxolol and loved it...
I realized just recently how much I sit on my butt all dang day and thought it was the beta blocker..now I think some of it is learned behaviour and it is hard to get over this.
I'm back on hctz for blood pressure and the Amlodipine was to help in place of the beta blocker...well I took 2.5 mgs of Amlodipine today along with the hctz and will have to see how this combo works, praying it does!
I did try coreg in there too when trying to get off Metoprolol, it made my heart beat so hard I had to call the ER Dr. on call that night, never took it again after that.
I never ever had these problems before the beta blockers..in fact years ago like 1992-ish I was taking 20 mgs of inderal as needed for anxiety and never had rebound with it..so I was stunned when all this came a bout..
Originally Posted by Machaon
I've had heart failure for 25 years and have been on and off calcium channel blockers many times (Verapamil), and I have been on and off beta blockers many times (Coreg). Sometimes it has taken me from several weeks to a year wean myself off of either med.
I take 25mg of the Beta Blocker, Carvedilol (Coreg) twice a day. It really makes me feel fatigued, especially in the morning hours. Beta Blockers slow the heart rate and lower the blood pressure by seriously slowing down the metabolism. I tolerate the sluggishness from Coreg because it is so very good for my health. I love Coreg, but I hate feeling so damn fatigued in the morning.
Why did you first get on calcium channel blockers or beta blockers?
Doesn't sound normal to me, especially the "pounding" of your heart. Most of the time, one shouldn't be aware of their heartbeat.
HCTZ can cause heartbeat and heart rhythm problems. HCTZ, like all diuretics, washes out some of the minerals of the the metabolism that are essential for the health of the heart's electrical system.
Did you have heartbeat or heart rhythm problems before you started taking these medications?
If the Beta Blocker was protecting your heart from racing, or pounding, then by stopping the Beta Blocker, the heart would resume it's irregularities.
If you'd care to read it, I posted a thread back on 06-04-2009 entitled: Example of problems when increasing/decreasing Blood Pressure/Heart meds. at the direct link: http://www.healthboards.com/boards/high-low-blood-pressure/696502-example-problems-when-increasing-decreasing-blood-pressure-heart-meds.html